Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 36, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 22, 2012, 2:05 AM EST for Pinellas County, Florida. It took effect at Nov 22, 2012, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2012, 2:05 AM EST (07:05 UTC)
- In effect from
- Nov 22, 2012, 12:00 PM EST
- Expired
- Nov 22, 2012, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
445 WWUS82 KTBW 220705 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 205 AM EST THU NOV 22 2012 ...A RED FLAG WARNING WILL BE IN EFFECT FROM 12 NOON THROUGH 6 PM EST THURSDAY FOR PINELLAS...SARASOTA...AND LEE COUNTIES... .SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES AND ERC VALUES OF 32 TO 36 WILL LEAD TO RED FLAG CONDITIONS FOR PINELLAS...SARASOTA...AND LEE COUNTIES THIS AFTERNOON AND EARLY EVENING. FLZ050-060-065-222300- /O.UPG.KTBW.FW.A.0015.121122T1700Z-121122T2300Z/ /O.NEW.KTBW.FW.W.0036.121122T1700Z-121122T2300Z/ PINELLAS-SARASOTA-LEE- 205 AM EST THU NOV 22 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING FOR PINELLAS...SARASOTA...AND LEE COUNTIES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...PINELLAS...SARASOTA...LEE. * WIND...NORTHERLY WINDS ABOUT 10 TO 12 MPH. * HUMIDITY...24 TO 30 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
2 follow-up statements
370 WWUS82 KTBW 221850 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 150 PM EST THU NOV 22 2012 ...A RED FLAG WARNING WILL BE IN EFFECT FROM 12 NOON THROUGH 6 PM EST THURSDAY FOR PINELLAS...SARASOTA...AND LEE COUNTIES... .SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES AND ERC VALUES OF 32 TO 36 WILL LEAD TO RED FLAG CONDITIONS FOR PINELLAS...SARASOTA...AND LEE COUNTIES THIS AFTERNOON AND EARLY EVENING. FLZ050-060-065-231000- /O.NEW.KTBW.FW.A.0016.121123T1600Z-121123T2300Z/ /O.CON.KTBW.FW.W.0036.000000T0000Z-121122T2300Z/ PINELLAS-SARASOTA-LEE- 150 PM EST THU NOV 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR PINELLAS...SARASOTA...AND LEE COUNTIES... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR PINELLAS...SARASOTA...AND LEE COUNTIES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * AFFECTED AREA...PINELLAS...SARASOTA...LEE. * WIND...NORTHERLY WINDS ABOUT 10 TO 12 MPH. * HUMIDITY...24 TO 30 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$
799 WWUS82 KTBW 222317 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 617 PM EST THU NOV 22 2012 ...FIRE WEATHER WATCH IN EFFECT FROM LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR PINELLAS...SARASOTA...AND LEE COUNTIES... .SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES AND ERC VALUES OF OVER 35 ARE ANTICIPATED TO LEAD TO RED FLAG CONDITIONS FOR PINELLAS...SARASOTA...AND LEE COUNTIES LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. FLZ050-060-065-231200- /O.EXP.KTBW.FW.W.0036.000000T0000Z-121122T2300Z/ /O.CON.KTBW.FW.A.0016.121123T1600Z-121123T2300Z/ PINELLAS-SARASOTA-LEE- 617 PM EST THU NOV 22 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED FOR THURSDAY... * AFFECTED AREA...PINELLAS...SARASOTA...LEE. * WIND...NORTH WINDS 6 TO 10 MPH. * HUMIDITY...25 TO 30 PERCENT. * ERC VALUES...35 OR ABOVE. * IMPACTS...FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 21, 8:45 PM EST, 5 hours 20 minutes earlier.
Area forecast discussion, Nov 21, 8:45 PM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
845 PM EST WED NOV 21 2012
.UPDATE...
01Z WATER VAPOR AND H4 RAP ANALYSIS SHOWS AN AMPLIFIED UPPER LEVEL
TROUGH OVER THE SE CONUS COAST. THE TROUGH AXIS NOW EAST OF OUR
FORECAST AREA AND CONTINUING TO EXIT. IMPRESSIVE DEEP LAYER
SUBSIDENCE BEHIND THIS TROUGH IS SHOWN IN THE GFS/ECMWF QVECTOR
DIVERGENCE FIELDS AND IN AN EXPANDING AREA OF VERY DRY MID/UPPER
LEVEL AIR OVER THE REGION ON WV IMAGERY. 00Z KTBW SOUNDING PROFILE
HAS SAMPLED THIS DRY AIR QUITE WELL WITH IMPRESSIVE DEWPOINT
DEPRESSION ABOVE 800MB THROUGH THE EXTENT OF THE TROPOSPHERE. PW
VALUES HAS CONTINUED TO DROP AND IS NOW ONLY AROUND 0.6".
THE DRY COLUMN HAS ALLOWED SKIES TO CLEAR ACROSS THE REGION AND
CLEAR TO MOSTLY CLEAR SKIES WILL BE THE FORECAST THROUGH YOUR
THANKSGIVING DAY. TEMPERATURES OVERNIGHT WILL BECOME RATHER
COOL/CHILLY BY SUNRISE WITH MANY LOCATIONS AWAY FROM THE IMMEDIATE
COAST DROPPING INTO THE UPPER 40S TO AROUND 50. NORMALLY COLDER
LOCATIONS FROM BROOKSVILLE NORTHWARD TO LEVY COUNTY MAY BRIEFLY DIP
INTO THE LOWER/MID 40S BY SUNRISE. DESPITE THE COOL EARLY MORNING
TEMPS...NEAR 100% OF THE POSSIBLE INSOLATION DURING THE DAY ON
THURSDAY WILL HELP TEMPERATURES RECOVER BACK TO AROUND 70 NORTH AND
THE LOWER/MID 70S SOUTH OF TAMPA BAY. THESE TEMPS ARE STILL SEVERAL
DEGREES BELOW NORMAL BUT IN THE SEASONABLE RANGE. A LIGHT JACKET MAY
REMAIN A GOOD IDEA FOR ANY OUTDOOR FESTIVITIES ON THURSDAY AS A
BRISK NORTH WIND WILL MAKE IT FEEL A BIT COOLER. PLUS...ONCE WE PASS
5PM...AND THE SUN STARTS TO SINK TOWARD THE HORIZON...A GOOD
RADIATIONAL COOLING SETUP WILL ALLOW TEMPS TO FALL RATHER QUICKLY
FOR ANY EVENING ACTIVITIES. ENJOY!
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. WINDS BECOMING GUSTY
BY LATE THURSDAY MORNING TO AROUND 20 KNOTS AT TIMES OUT OF THE
NORTH. WINDS DIMINISHING THURSDAY EVENING WITH SUNSET.
&&
.MARINE...
LOCAL GRADIENT WILL REMAIN TIGHT OVER THE EASTERN GULF OF MEXICO
BETWEEN A RIDGE OF HIGH PRESSURE ALONG THE NORTHERN GULF COAST AND
AN ELONGATED AREA OF LOW PRESSURE OFF THE GEORGIA/CAROLINA
COASTLINE. NORTHERLY WINDS OVERNIGHT WILL COME VEER MORE TO THE
NORTHEAST FOR THE DAY ON THURSDAY. WINDS WILL REACH EXERCISE CAUTION
LEVELS AT TIMES THROUGH THURSDAY EVENING BEFORE WINDS DIMINISH FOR
FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 53 72 50 73 / 0 0 0 10
FMY 52 73 50 75 / 0 0 0 0
GIF 49 71 48 71 / 0 0 0 10
SRQ 52 73 50 73 / 0 0 0 0
BKV 43 71 39 73 / 0 0 0 10
SPG 56 71 55 71 / 0 0 0 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR LEE-PINELLAS-
SARASOTA.
GULF WATERS...NONE.
&&
UPDATE/MARINE...MROCZKA
AVIATION...CLOSEHazardous weather outlook, Nov 21, 4:51 AM EST, 21 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 451 AM EST WED NOV 21 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-212200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 451 AM EST WED NOV 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BARRON
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 1:50 PM EST | Fire Weather Watch | TBW | Pinellas | 12 hr |
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.